Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 135, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 17, 2016, 12:37 AM CDT for Nobles County, Rock County, Minnesota; Lyon County, Iowa; Lincoln County, Minnehaha County, South Dakota. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2016, 12:37 AM CDT (05:37 UTC)
- Expired
- Jul 17, 2016, 1:00 AM CDT
- In force
- 23 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Lyon County, IA, Nobles County, MN, Rock County, MN, Lincoln County, SD, Minnehaha County, SD
The radar
The Sioux Falls radar (KFSD), 27 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 6:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 5.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 515 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
014
WUUS53 KFSD 170537
SVRFSD
IAC119-MNC105-133-SDC083-099-170600-
/O.NEW.KFSD.SV.W.0135.160717T0537Z-160717T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1237 AM CDT SUN JUL 17 2016
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LYON COUNTY IN NORTHWESTERN IOWA...
SOUTHWESTERN NOBLES COUNTY IN SOUTHWESTERN MINNESOTA...
ROCK COUNTY IN SOUTHWESTERN MINNESOTA...
SOUTHEASTERN MINNEHAHA COUNTY IN SOUTHEASTERN SOUTH DAKOTA...
NORTHEASTERN LINCOLN COUNTY IN SOUTHEASTERN SOUTH DAKOTA...
* UNTIL 100 AM CDT
* AT 1236 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER VALLEY
SPRINGS...OR 12 MILES EAST OF SIOUX FALLS...MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
HILLS AND BEAVER CREEK AROUND 1245 AM CDT.
LUVERNE AROUND 1255 AM CDT.
ELLSWORTH AROUND 100 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MAGNOLIA
AND STEEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4343 9665 4372 9663 4374 9603 4339 9601
TIME...MOT...LOC 0536Z 266DEG 44KT 4358 9649
HAIL...<.75IN
WIND...70MPH
$$
MALDONADOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 12:36 AM CDT, 1 minute earlier.
Area forecast discussion, Jul 17, 12:36 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Sioux Falls SD
1236 AM CDT SUN JUL 17 2016
.UPDATE...
Issued at 807 PM CDT Sat Jul 16 2016
Concerns this evening continue to focused on convection. LBF VWP
showing a rapidly increasing LLJ approaching 40 knots at 8pm. This
has helped reinvigorate storms just north of the CWA along a
stalled outflow boundary, quasi-warm front. The current
expectations of this cluster will be the lead cell over Chippewa
county gradually turning southeast along the edge of a very stout
2000 J/KG MLCAPE gradient into southwestern Minnesota. Cells
further west will likely begin to trail this cluster and move
southeast along a line from Brookings to Worthington to Spencer
through midnight. Left moving shear vectors doing a great job
indicating numerous feeder cells moving into the prevailing
easterly-southeasterly cluster progression.
The other concern is focused on a cluster of storms in western SD
driving quickly eastward as a 500 mb jet streak enters the region.
Very health MLCAPE values are feeding these storms, which are
steadily moving eastward. However, LBF sounding indicated a stout
capping inversion around 700 mb. CAMs continue to struggle with
the eastward trajectory of these storms, but feel that given the
development of an increasing LLJ and well mixed boundary layer,
these storms should be able to press eastward, potentially looking
as if they may weaken, but then quickly restrengthen as the move
towards the James River valley.
The biggest threat with this activity is damaging winds. DCAPE
values around 1500-1800 J/KG are present over central SD and will
advect eastward through the night. HRRR soundings show a continual
lowering of the LLJ through the night, which is suggesting that
this capping inversion could be mitigated as it tries to move
eastward through SD and especially east of the MO river. RAP
already indicating a much less stable atmosphere east of the MO
river.
A secondary concern tonight will be with increasing 0-1 KM
helicity as the LLJ increases. 0-2KM shear vectors around 35 to 40
knots are aligning themselves perpendicular to the potential
bowing line. This could enhance the potential for mesovortices on
the line. This LLJ increase will also bump up helicity in the
storm clusters in eastern SD and SW MN, and a conditional tornadic
threat is possible, especially in discrete supercells.
&&
.SHORT TERM...(This evening through Sunday)
Issued at 416 PM CDT Sat Jul 16 2016
Leading short wave is moving eastward at this time, and will extend
right along I 29 by 00Z Sunday early this evening. 70 knot jet
streak is nudging into our forecast area this evening and overnight,
coupled with an increasing low level jet of 40 knots. Therefore both
speed and directional wind shear is strong, with 0-3km bulk shear
vectors following suit averaging 30 to 40 knots tonight before
tapering off rapidly late tonight, and 0-6km bulk shear vectors
averaging 45 to 55 knots.
It is quite a challenge in how all of this will morph together
however. The current wave is largely not impacting our forecast
area, so we will likely have to wait for the second and stronger
short wave to impact our area. This wave will likely fire off
convection early this evening in southern ND, possibly merging with
western plains convection which is trying to develop currently in
eastern MT and north central WY. If this all comes together, then
yes our forecast area will be pretty active after evening and late
tonight, especially if its moves as far south as the HRRR and
experimental HRRR is trying to show. Now the ARW and NMM have been
hedging a bit further north tonight, mainly picking on our areas
along and north of I 90 closer to the upper wave dynamics noted by
upper QG forcing moving through ND and northern SD. Unfortunately
that scenario is plausible too, and is backed up by a fairly weak
nested NAM. So for pops, blended the two HRRR models as well as the
ARW and NMM. This all congeals to low end likely pops for a lot of
the forecast area except lower pops in our southwest zones. This is
your typical mid summer tricky convective forecast, in that we
likely have a handle on the big picture, but the devil is in the
details.
Severe chances are probably confined mainly to wind chances due to
the time of day. In addition most times, if the TSRA complex
develops quite a distance from our forecast area which is likely to
do in this case, large hail becomes less of a threat. But the wind
threat can last for some times, probably into the pre dawn hours
across our eastern zones. With the strong mid level winds, cannot
rule out some 60 to 70 mph convective gust, maybe even some isolated
75 mph wind gusts. Concerning temperatures, Sunday will be a
seasonable day with a wind shift coming through, with highs in the
80s. Some scattered convection could be lingering early in the
morning across northwest Iowa, with some redevelopment possible in
the mid and late afternoon in our far southeast zones.
.LONG TERM...(Sunday night through Saturday)
Issued at 416 PM CDT Sat Jul 16 2016
With the frontal zone pushed south of the area by early Sunday
evening, likely that only a short risk for a spotty post-frontal
elevated thunderstorms will exist across southern portions of
northwest Iowa before larger-scale subsidence ends the threat.
Remainder of the night will feature a drop in moisture as high
pressure settles along the eastern South Dakota border. Monday a
fine day as well with lower humidity, but as surface ridge shifts to
the east, will see southeast winds become a bit breezy from the
James valley westward. Fairly seasonable temps expected, mainly
lows upper 50s to lower 60s, and highs in the 80s to near 90.
Upper ridge will build through mid to late week through the northern
plains, but a compact wave will rotate through on Monday night. Main
low level baroclinicity is tied up a bit to the south across
Nebraska which will provide a likely focus for the most significant
coverage of thunderstorms to glance through the Missouri river
valley overnight and early Tuesday. However, advancement of the
elevated mixed layer will present a chance somewhat to the north of
this area during the night. Effective shear fcst CONSShort
16.20Zs quite a bit lacking, but enough potential instability that
perhaps could scare up a bit of hail with stronger storms toward
Missouri river valley.
Transition to uncomfortable warmth will begin Tuesday, primarily due
to increase in low-level moisture as stronger capping inversion
develops across the area. While temps will start to warm into the
90s from the James valley westward, residual clouds and some
lingering precipitation threat on gradient of steeper mid-level
lapse rates mainly east of I-29 by afternoon will keep readings in
the 80s. Another perhaps weaker wave will rotate along the
periphery of building ridge Tuesday night into early Wednesday, and
have kept a lower chance for thunderstorms to accompany the feature.
The period of Wednesday and Thursday will be the warmest across the
area, especially Thursday as wave begins to flatten ridge and
induces a bit more westerly component, especially for locations in
the lower Brule to lower James valley. Taking model solutions
literally would push for potential 105-110 degree readings, but for
now have settled for quite a few 100-105 degree readings west, and
mid to upper 90s east. Likely that the combination of heat/moisture
produce heat index readings from 100 to 110 for much of the area
midweek.
Wave flattening ridge Thursday night will drive frontal boundary
southward. However, with warm temps aloft have kept precipitation
out of the forecast until around Friday night, when there is
consensus of perhaps another wave riding along the ridge and
increasing low level jet across boundary at night. Temps will
moderate back to the mid 80s to lower 90s by the end of the
week, still above normal, but should see a little drop in humidity.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1233 AM CDT Sun Jul 17 2016
Mature MCS working through the area overnight. Could see winds
approach 50-60 knots on the leading edge of the line of storms
across northwest Iowa. Expect storms to shift east of the area
after 12z, with northwest winds developing behind the complex.
&&
.FSD Watches/Warnings/Advisories...
SD...Flash Flood Watch until 7 AM CDT this morning for SDZ040.
MN...Flash Flood Watch until 7 AM CDT this morning for MNZ071-072-080-
081-089-090-097.
IA...Flash Flood Watch until 7 AM CDT this morning for IAZ002-003-014.
NE...None.
&&
UPDATE...Dux
SHORT TERM...MJ
LONG TERM...Chapman
AVIATION...BTHazardous weather outlook, Jul 16, 4:20 PM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 420 PM CDT SAT JUL 16 2016 IAZ001-MNZ071-072-080-081-089-090-097-098-SDZ040-055-056-061-062- 065>070-172130- LYON IA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-BROOKINGS-LAKE-MOODY-MCCOOK-MINNEHAHA-HUTCHINSON- TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD- 420 PM CDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT THUNDERSTORM CHANCES WILL INCREASE TOWARDS SUNSET WITH THE HIGHEST RISK FOR THUNDERSTORMS AFTER 10PM AND INTO THE EARLY MORNING HOURS OF SUNDAY. STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE PRIMARY RISKS OF LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS TO 75 MPH. LOCALLY HEAVY RAINFALL MAY ALSO BE POSSIBLE. THUNDERSTORMS ARE EXPECTED TO MOVE EAST OF THE OUTLOOK AREA BY 3 AM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS MONDAY NIGHT INTO TUESDAY. THE RISK OF SEVERE STORMS IS LOW. HOT AND HUMID WEATHER DEVELOPING NEXT WEEK IS EXPECTED TO BRING HEAT INDEX VALUES BETWEEN 100 AND 110 DEGREES WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 8PM THIS EVENING. SDZ038-039-050-052>054-057>060-063-064-172130- BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA- DAVISON-HANSON-CHARLES MIX-DOUGLAS- 420 PM CDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT THUNDERSTORM CHANCES WILL INCREASE AFTER 8PM...WITH THE HIGHEST RISK FOR THUNDERSTORMS AFTER SUNSET AND INTO THE EARLY MORNING HOURS OF SUNDAY. STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE PRIMARY RISKS OF LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS TO 75 MPH. LOCALLY HEAVY RAINFALL MAY ALSO BE POSSIBLE. THUNDERSTORMS ARE EXPECTED TO MOVE EAST OF THE AREA BY 3 AM SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS MONDAY NIGHT INTO TUESDAY. THE RISK OF SEVERE STORMS IS LOW. HOT AND HUMID WEATHER DEVELOPING NEXT WEEK IS EXPECTED TO BRING HEAT INDEX VALUES BETWEEN 100 AND 110 DEGREES WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 8PM. IAZ002-003-012>014-020>022-031-032-NEZ013-014-SDZ071-172130- OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-UNION- 420 PM CDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...WEST CENTRAL IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT THUNDERSTORM CHANCES WILL INCREASE AFTER 10PM...WITH THE HIGHEST RISK FOR THUNDERSTORMS INTO THE EARLY MORNING HOURS OF SUNDAY. STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE PRIMARY RISKS OF LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS TO 75 MPH. LOCALLY HEAVY RAINFALL MAY ALSO BE POSSIBLE. THUNDERSTORMS ARE EXPECTED TO MOVE EAST OF THE AREA BY 5 AM SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS MONDAY NIGHT INTO TUESDAY. THE RISK OF SEVERE STORMS IS LOW. HOT AND HUMID WEATHER DEVELOPING NEXT WEEK IS EXPECTED TO BRING HEAT INDEX VALUES BETWEEN 100 AND 110 DEGREES WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 10 PM THIS EVENING.
In the hours before
Local storm report, Jul 16, 10:22 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1022 PM CDT SAT JUL 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM FUNNEL CLOUD 8 ENE BADGER 44.51N 97.05W
07/16/2016 BROOKINGS SD TRAINED SPOTTER
FUNNEL HALFWAY TO GROUND...REPORT FROM
SPOTTER 1 N OF OAKWOOD STATE PARK.
&&
AFLocal storm report, Jul 16, 10:38 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1038 PM CDT SAT JUL 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM HAIL RUSSELL 44.32N 95.95W
07/16/2016 E0.75 INCH LYON MN TRAINED SPOTTER
.
&&
AFLocal storm report, Jul 16, 10:57 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1057 PM CDT SAT JUL 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL 6 NNW MOUNTAIN LAKE 44.03N 94.96W
07/16/2016 E0.75 INCH COTTONWOOD MN TRAINED SPOTTER
.
&&
AFLocal storm report, Jul 16, 11:34 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1134 PM CDT SAT JUL 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 PM TSTM WND GST PARKSTON 43.39N 97.99W
07/16/2016 M67 MPH HUTCHINSON SD MESONET
SDSU SITE.
&&
AFLocal storm report, Jul 17, 12:04 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1204 AM CDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM HAIL 7 NNW BRUCE 44.53N 96.97W
07/16/2016 M1.00 INCH BROOKINGS SD TRAINED SPOTTER
SOCIAL MEDIA REPORT.
&&
AFLocal storm report, Jul 17, 12:35 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1235 AM CDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 AM FLASH FLOOD TRACY 44.24N 95.62W
07/17/2016 LYON MN AMATEUR RADIO
WATER ABOVE STREET CURBS...FIRE DEPARTMENT
BARRICADING FLOODED STREETS.
&&
AFThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 9:12 PM CDT | Severe Thunderstorm Warning | FSD | Lyon | 48 min |
| Jul 16, 9:45 PM CDT | Flash Flood Watch | FSD | Cottonwood, Jackson, Lincoln, Lyon, Murray, Nobles and 1 more | 6 hr |
| Jul 16, 10:06 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood | 54 min |
| Jul 16, 10:17 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 43 min |
| Jul 16, 10:24 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Lyon, Murray | 51 min |
| Jul 16, 10:50 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 40 min |
| Jul 16, 10:58 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson | 47 min |
| Jul 16, 11:02 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Lyon, Murray | 43 min |
| Jul 16, 11:06 PM CDT | Tornado Warning | FSD | Lincoln | 24 min |
| Jul 16, 11:13 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Lyon, Murray | 47 min |
| Jul 16, 11:35 PM CDT | Flash Flood Warning | FSD | Cottonwood, Jackson, Lincoln, Lyon, Murray, Pipestone | 6 hr |
| Jul 16, 11:49 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson | 41 min |
| Jul 16, 11:54 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Lincoln, Lyon, Murray, Pipestone | 44 min |
| Jul 16, 11:45 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Plymouth, Sioux | 30 min |
| Jul 17, 12:41 AM CDT | Severe Thunderstorm Warning | FSD | Lyon, Sioux | 34 min |
| Jul 16, 9:20 PM CDT | Severe Thunderstorm Warning | FSD | Brookings, Kingsbury | 40 min |
| Jul 16, 9:50 PM CDT | Tornado Warning | FSD | Brookings, Kingsbury | 40 min |
| Jul 16, 10:22 PM CDT | Tornado Warning | FSD | Brookings | 38 min |
| Jul 16, 10:58 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Douglas, Gregory | 32 min |
| Jul 16, 11:18 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix, Douglas, Hutchinson, Turner, Yankton | 27 min |
| Jul 16, 11:34 PM CDT | Severe Thunderstorm Warning | FSD | McCook, Turner | 26 min |
| Jul 16, 11:42 PM CDT | Severe Thunderstorm Warning | FSD | Brookings | 34 min |
| Jul 17, 12:00 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, McCook, Minnehaha, Turner | 45 min |
| Jul 17, 12:14 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Turner, Union, Yankton | 31 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2016Severe Thunderstorm Warnings in South Dakota, 2016Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.